Alert archive / California / Wind Advisories in 2007

Wind Advisory 37, NWS San Diego, CA

December 20, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Dec 20, 2007, 3:40 AM PST for 4 counties in California. It took effect at Dec 20, 2007, 9:59 AM PST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 3:40 AM PST (11:40 UTC)
In effect from
Dec 20, 2007, 9:59 AM PST
Expired
Dec 22, 2007, 10:00 AM PST
In force
48 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 201140
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PST THU DEC 20 2007

...STRONG WINDS IN THE HIGH DESERTS AND THE MOUNTAINS THIS
   AFTERNOON AND EVENING...

...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES TONIGHT AND
   FRIDAY.

.SOUTHWEST WINDS AHEAD OF A POTENT LOW PRESSURE TROUGH MOVING
ACROSS CALIFORNIA WILL AFFECT THE HIGH DESERTS AND THE MOUNTAINS
TODAY. WINDS IN THE HIGH DESERTS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS IN EXCESS OF 45 MPH EARLY THIS AFTERNOON...THEN SPREAD SOUTH
INTO THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS
DURING THE DAY. 

THE WINDS WILL SHIFT FROM WEST THIS EVENING TO THE NORTH-NORTHEAST
AROUND MIDNIGHT. THE WINDS MAY DECREASE FOR A BRIEF TIME...BUT
GUSTY OFFSHORE WINDS WILL INCREASE BETWEEN MIDNIGHT AND 6 AM AND
CONTINUE INTO FRIDAY AFTERNOON. NORTHEAST WINDS FROM 20 TO 30 MPH
WILL GUST TO 55 MPH AT TIMES IN THE FAVORED PASSES AND CANYONS
LIKE THE CAJON PASS AND THE SANTA ANA MOUNTAIN PASSES. THE WINDS
WILL DIMINISH LATE FRIDAY AFTERNOON.

CAZ060-202000-
/O.NEW.KSGX.WI.Y.0037.071220T2000Z-071221T0600Z/
APPLE AND LUCERNE VALLEYS-
340 AM PST THU DEC 20 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING
TROUGH THIS AFTERNOON. WINDS FROM 20 TO 30 MPH ARE
EXPECTED...GUSTING AT TIMES TO 45 MPH. THE WINDS WILL DIMINISH
LATER THIS EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-202000-
/O.NEW.KSGX.WI.Y.0037.071220T2000Z-071221T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
340 AM PST THU DEC 20 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 PM PST FRIDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING
TROUGH THIS AFTERNOON. WINDS FROM 20 TO 30 MPH ARE
EXPECTED...GUSTING AT TIMES TO 45 MPH. THE WINDS WILL DIMINISH
AFTER 10 PM THIS EVENING...THEN SHIFT TO THE NORTHEAST AND
INCREASE OVERNIGHT TO 20 TO 30 MPH...WITH GUSTS TO 50 MPH THROUGH
THE WIND FAVORED PASSES THROUGH FRIDAY AFTERNOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-202000-
/O.NEW.KSGX.WI.Y.0037.071221T0600Z-071221T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
340 AM PST THU DEC 20 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
FRIDAY. 

STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A COLD FRONT.
NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH...WITH
GUSTS TO 55 MPH THROUGH THE WIND FAVORED PASSES LIKE THE CAJON
PASS AND THE SANTA ANA MOUNTAIN PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOEDE
9 follow-up statements
000 
WWUS76 KSGX 201759
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
959 AM PST THU DEC 20 2007

...STRONG WINDS IN THE DESERTS AND THE MOUNTAINS THIS AFTERNOON
AND EVENING...

...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES TONIGHT AND  
 FRIDAY.

.SOUTHWEST WINDS AHEAD OF A POTENT LOW PRESSURE TROUGH MOVING
ACROSS CALIFORNIA WILL AFFECT THE HIGH DESERTS AND THE MOUNTAINS
TODAY. WINDS IN THE HIGH DESERTS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS IN EXCESS OF 45 MPH EARLY THIS AFTERNOON...THEN SPREAD
SOUTH INTO THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND DESERTS DURING THE DAY.

THE WINDS WILL SHIFT FROM WEST THIS EVENING TO THE NORTH AND NORTHEAST
AROUND MIDNIGHT. THE WINDS MAY DECREASE FOR A BRIEF TIME...BUT
GUSTY OFFSHORE WINDS WILL INCREASE BETWEEN MIDNIGHT AND 6 AM AND
CONTINUE INTO FRIDAY AFTERNOON. NORTHEAST WINDS FROM 20 TO 30 MPH
WILL GUST TO 55 MPH AT TIMES IN THE FAVORED PASSES AND CANYONS
LIKE THE CAJON PASS AND THE SANTA ANA MOUNTAIN PASSES. THE WINDS
WILL DIMINISH LATE FRIDAY AFTERNOON.

CAZ061-062-210200-
/O.EXB.KSGX.WI.Y.0037.071220T2200Z-071221T1800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
959 AM PST THU DEC 20 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON. WINDS FROM
20 TO 30 MPH ARE EXPECTED... GUST AT TIMES TO 50 MPH. THE
WIND DIRECTION WILL SHIFT TO NORTHWEST LATER THIS EVENING. WINDS
WILL DIMINISH FRIDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN WIND
GUSTS NEAR PASSES AND BELOW CANYONS.

$$

CAZ060-210200-
/O.CON.KSGX.WI.Y.0037.071220T2000Z-071221T0600Z/
APPLE AND LUCERNE VALLEYS-
959 AM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST TO SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED... GUSTING
AT TIMES TO 45 MPH THIS AFTERNOON. THE WINDS WILL DIMINISH LATE THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-210200-
/O.CON.KSGX.WI.Y.0037.071220T2000Z-071221T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
959 AM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

WEST TO SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED... GUSTING
AT TIMES TO 55 MPH THIS AFTERNOON. THE WINDS WILL SHIFT TO
NORTHWEST LATE THIS EVENING...AND TEMPORARILY DIMINISH BETWEEN 10
PM AND 2 AM. INCREASING NORTH TO NORTHEAST WINDS ARE LIKELY AFTER
THIS TIME WITH GUSTS TO 50 MPH THROUGH THE WIND FAVORED PASSES
FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-210200-
/O.CON.KSGX.WI.Y.0037.071221T0600Z-071221T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
959 AM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
PST FRIDAY. 

STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A COLD FRONT.
NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH...WITH
GUSTS TO 55 MPH THROUGH THE WIND FAVORED PASSES LIKE THE CAJON
PASS AND THE SANTA ANA MOUNTAIN PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


MOEDE/BALFOUR
000 
WWUS76 KSGX 210031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
431 PM PST THU DEC 20 2007

...STRONG WINDS IN THE DESERTS AND THE MOUNTAINS THIS EVENING...

...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES TONIGHT AND 
FRIDAY.

.SOUTHWEST WINDS AHEAD OF A POTENT LOW PRESSURE TROUGH MOVING
ACROSS CALIFORNIA WILL AFFECT THE HIGH DESERTS AND THE MOUNTAINS
TODAY. WINDS IN THE HIGH DESERTS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS IN EXCESS OF 45 MPH EARLY THIS EVENING...THEN SPREAD
SOUTH INTO THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND DESERTS.

THE WINDS WILL SHIFT FROM WEST THIS EVENING TO THE NORTH AND
NORTHEAST AROUND MIDNIGHT. THE WINDS MAY DECREASE FOR A BRIEF
TIME...BUT GUSTY OFFSHORE WINDS WILL INCREASE BETWEEN MIDNIGHT
AND 6 AM AND CONTINUE INTO FRIDAY AFTERNOON. NORTHEAST WINDS FROM
20 TO 30 MPH WILL GUST TO 55 MPH AT TIMES IN THE FAVORED PASSES
AND CANYONS LIKE THE CAJON PASS AND THE SANTA ANA MOUNTAIN
PASSES. THE WINDS WILL DIMINISH LATE FRIDAY AFTERNOON.

CAZ060-210600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T0600Z/
APPLE AND LUCERNE VALLEYS-
431 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST TO SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED... GUSTING
AT TIMES TO 45 MPH THIS AFTERNOON. THE WINDS WILL DIMINISH LATE
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-210600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T1800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
431 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON. WINDS FROM
20 TO 30 MPH ARE EXPECTED... GUST AT TIMES TO 50 MPH. THE WIND
DIRECTION WILL SHIFT TO NORTHWEST LATER THIS EVENING. WINDS WILL
DIMINISH FRIDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN WIND
GUSTS NEAR PASSES AND BELOW CANYONS.

$$

CAZ048-057-210600-
/O.CON.KSGX.WI.Y.0037.071221T0600Z-071221T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
431 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
PST FRIDAY. 

STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A COLD FRONT.
NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH...WITH
GUSTS TO 55 MPH THROUGH THE WIND FAVORED PASSES LIKE THE CAJON
PASS AND THE SANTA ANA MOUNTAIN PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-210600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
431 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

WEST TO SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED... GUSTING
AT TIMES TO 55 MPH THIS AFTERNOON. THE WINDS WILL SHIFT TO
NORTHWEST LATE THIS EVENING...AND TEMPORARILY DIMINISH BETWEEN
10 PM AND 2 AM. INCREASING NORTH TO NORTHEAST WINDS ARE LIKELY
AFTER THIS TIME WITH GUSTS TO 50 MPH THROUGH THE WIND FAVORED
PASSES FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 210532
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PST THU DEC 20 2007

...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES TONIGHT AND
FRIDAY.

.THE WINDS WILL SHIFT FROM WEST THIS EVENING TO THE NORTH AND
NORTHEAST AROUND MIDNIGHT. THE WINDS MAY DECREASE FOR A BRIEF
TIME...BUT GUSTY OFFSHORE WINDS WILL INCREASE BETWEEN MIDNIGHT AND
6 AM AND CONTINUE INTO FRIDAY AFTERNOON. NORTHEAST WINDS FROM 20
TO 30 MPH WILL GUST TO 55 MPH AT TIMES IN THE FAVORED PASSES AND
CANYONS LIKE THE CAJON PASS AND THE SANTA ANA MOUNTAIN PASSES. THE
WINDS WILL DIMINISH LATE FRIDAY AFTERNOON.

CAZ060-210645-
/O.EXP.KSGX.WI.Y.0037.000000T0000Z-071221T0600Z/
APPLE AND LUCERNE VALLEYS-
932 PM PST THU DEC 20 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 



$$

CAZ048-057-211400-
/O.CON.KSGX.WI.Y.0037.071221T0600Z-071221T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
932 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A COLD FRONT.
NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH...WITH
GUSTS TO 55 MPH THROUGH THE WIND FAVORED PASSES LIKE THE CAJON
PASS AND THE SANTA ANA MOUNTAIN PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-211400-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T1800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
932 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON. WINDS FROM
20 TO 30 MPH ARE EXPECTED... GUST AT TIMES TO 50 MPH. THE WIND
DIRECTION WILL SHIFT TO NORTHWEST LATER THIS EVENING. WINDS WILL
DIMINISH FRIDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN WIND
GUSTS NEAR PASSES AND BELOW CANYONS.

$$

CAZ055-056-058-211400-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
932 PM PST THU DEC 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

WEST TO SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED... GUSTING
AT TIMES TO 55 MPH THIS AFTERNOON. THE WINDS WILL SHIFT TO
NORTHWEST LATE THIS EVENING...AND TEMPORARILY DIMINISH BETWEEN
10 PM AND 2 AM. INCREASING NORTH TO NORTHEAST WINDS ARE LIKELY
AFTER THIS TIME WITH GUSTS TO 50 MPH THROUGH THE WIND FAVORED
PASSES FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 211352
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
552 AM PST FRI DEC 21 2007

...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND PASSES TODAY...

.NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH IN THE MOUNTAINS AND
PASSES WILL GUST AS HIGH AS 55 MPH THROUGH THE PASSES TODAY. THE
WINDS WILL DIMINISH LATE THIS AFTERNOON.

CAZ048-055>058-212200-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
552 AM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

STRONG OFFSHORE FLOW WILL PRODUCE NORTHEAST WINDS FROM 20 TO 30
MPH TODAY...WITH GUSTS TO 55 MPH THROUGH THE WIND FAVORED PASSES
LIKE THE CAJON PASS AND THE SANTA ANA MOUNTAIN PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-211800-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071221T1800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
552 AM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

NORTHERLY WINDS FROM 20 TO 30 MPH THIS MORNING WILL GUST TO 50 MPH
AT TIMES BEHIND A DEPARTING COLD FRONT. THE WINDS WILL DIMINISH
LATER THIS MORNING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN WIND
GUSTS NEAR PASSES AND BELOW CANYONS.

$$

MOEDE
000 
WWUS76 KSGX 211755
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PST FRI DEC 21 2007

...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND PASSES TODAY...

.NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH IN THE MOUNTAINS AND
PASSES WILL GUST AS HIGH AS 55 MPH THROUGH THE PASSES TODAY. THE
WINDS WILL DIMINISH LATE THIS AFTERNOON.

CAZ061-062-211900-
/O.EXP.KSGX.WI.Y.0037.000000T0000Z-071221T1800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
955 AM PST FRI DEC 21 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 


$$

CAZ048-055>057-220200-
/O.EXT.KSGX.WI.Y.0037.000000T0000Z-071222T0800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
955 AM PST FRI DEC 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WINDS GUSTS OF 35 TO 55 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND
BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ058-220200-
/O.EXT.KSGX.WI.Y.0037.000000T0000Z-071222T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
955 AM PST FRI DEC 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. 

WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE...ESPECIALLY THROUGH
AND BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

BALFOUR
000 
WWUS76 KSGX 212134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
134 PM PST FRI DEC 21 2007

CAZ050-220530-
/O.EXB.KSGX.WI.Y.0037.071222T0800Z-071222T1800Z/
SAN DIEGO COUNTY VALLEYS-
134 PM PST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
SATURDAY. 

WINDS GUSTS OF 35 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND BELOW
CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ048-055>057-220530-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071222T0800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
134 PM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WINDS GUSTS OF 35 TO 55 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND
BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ058-220530-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071222T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
134 PM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE...ESPECIALLY
THROUGH AND BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS76 KSGX 220437
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
837 PM PST FRI DEC 21 2007

CAZ048-055>057-220800-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071222T0800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
837 PM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WINDS GUSTS OF 35 TO 55 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND
BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ058-220800-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071222T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
837 PM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE...ESPECIALLY
THROUGH AND BELOW CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ050-220800-
/O.CON.KSGX.WI.Y.0037.071222T0800Z-071222T1800Z/
SAN DIEGO COUNTY VALLEYS-
837 PM PST FRI DEC 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST SATURDAY. 

WINDS GUSTS OF 35 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND BELOW
CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS76 KSGX 220851
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1251 AM PST SAT DEC 22 2007

CAZ050-058-221700-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-071222T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1251 AM PST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WINDS GUSTS OF 35 MPH ARE POSSIBLE...ESPECIALLY THROUGH AND BELOW
CANYONS AND PASSES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS76 KSGX 221747
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
947 AM PST SAT DEC 22 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

CAZ050-058-221900-
/O.EXP.KSGX.WI.Y.0037.000000T0000Z-071222T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
947 AM PST SAT DEC 22 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

WINDS ARE NOT EXPECTED TO BE VERY STRONG THE REST OF TODAY.


$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:30 PM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Dec 19, 9:30 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED DEC 19 2007

.SYNOPSIS...VARIABLE CLOUDINESS THROUGH THURSDAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST LEADING TO A CHANCE OF SHOWERS
THURSDAY NIGHT INTO FRIDAY MORNING. GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS LATE THURSDAY. DRY OFFSHORE FLOW WILL BRING
MOSTLY CLEAR SKIES WITH PERIODS OF GUSTY WINDS FRIDAY THROUGH THE
MIDDLE OF NEXT WEEK...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. WARMER EARLY NEXT WEEK UNDER HIGH PRESSURE. WINTER BEGINS
FRIDAY AT 1008 PM PST.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-SAT)...LOW CLOUDS WERE FILLING IN W OF THE
MOUNTAINS THIS EVENING. THERE WERE ALSO HIGH CLOUDS MOVING THROUGH
FROM THE NW. THE 00Z NKX SOUNDING SHOWED A LOW LEVEL MOIST LAYER
ABOUT 5500 FT DEEP WITH NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT
3 MB SAN-IPL.

THE RESIDUAL MOISTURE AND TROUGH APPROACHING FROM THE NW WILL
CONTINUE VARIABLE CLOUDINESS INTO THU. THE TROUGH AND ASSOCIATED
COLD FRONT WILL MOVE THROUGH THU NIGHT BRINGING A CHANCE OF PRECIP
TO MOST AREAS OVER AND W OF THE MOUNTAINS WITH A SLIGHT CHANCE IN
THE HIGH DESERTS. IF RAIN DEVELOPS THEN TOTALS ARE EXPECTED TO BE
GENERALLY LESS THAN A QUARTER OF AN INCH. SHOWERS COULD LINGER INTO
FRIDAY MORNING. THE SNOW LEVEL WILL START AROUND 6000 FT AND THEN
LOWER TO NEAR 4000 FT BY EARLY FRI MORNING. GUSTY WEST TO NORTHWEST
WINDS WILL ACCOMPANY THIS SYSTEM THU AFTERNOON AND NIGHT...MAINLY IN
THE MOUNTAINS AND HIGH DESERTS. WINDS WILL BE LOCALLY STRONG ACROSS
THE HIGHER MOUNTAINS. THE FLOW TURNS OFFSHORE AS THE TROUGH MOVES
OUT FRI AND SURFACE HIGH PRESSURE BUILDS IN TO THE NE. THERE WILL BE
ENOUGH SUPPORT FOR OFFSHORE WINDS TO CAUSE LOCALLY STRONG GUSTS
FRIDAY THROUGH SAT MORNING AND THERE WILL PROBABLY BE ADVISORY
STRENGTH WINDS IN THE FAVORED AREAS SUCH AS NEAR THE CAJON PASS AND
IN THE SANTA ANA MOUNTAINS. THE WINDS WILL START OUT COOL FROM THE N
AND THEN TURN MORE NE BY SAT WITH WARMING W OF THE MOUNTAINS.

&&

.LONG TERM (SUN-WED)...WEAK OFFSHORE FLOW SUN AND MON SHOULD
STRENGTHEN TUE AS A TROUGH MOVES PAST TO THE NE. THIS WILL CONTINUE
MOSTLY CLEAR SKIES WITH MILD DAYS. LOCAL GUSTY WINDS AT
TIMES...MAINLY THROUGH AND BELOW MOUNTAINS CANYONS AND PASSES ON
TUE. THE RECENT RAINS WILL MITIGATE SOME OF THE INCREASE IN THE FIRE
WEATHER HAZARD DUE TO THE DRY OFFSHORE WINDS. ANOTHER PASSING TROUGH
SHOULD BRING A RETURN OF ONSHORE FLOW AND A LITTLE COOLING WED.

&&

.AVIATION...
200500Z...MOIST AIRMASS OVER THE REGION THIS EVENING WITH A LOW
STRATUS CLOUD LAYER GRADUALLY FILLING IN AND BECOMING WIDESPREAD.
EXPECT THE STRATUS TO PREVAIL TONIGHT INTO THURSDAY MORNING WITH
BASES APPROX 1000-1500 FT MSL. TERRAIN AND MOUNTAIN OBSCURATIONS IN
CLOUDS/FOG WILL CONTINUE. AREAS OF 3-5SM VISIBILITY WILL OCCUR AT
COASTAL AND INLAND VALLEY AIRPORTS. STRATUS SHOULD LIFT AND
PARTIALLY CLEAR IN MANY LOCATIONS BETWEEN 16-19Z THURSDAY...WITH
OCCASIONAL BROKEN CEILINGS STILL LINGERING AT TIMES FOR THE REST OF
THE DAY. CLOUDS WILL BE MOST PERSISTENT INLAND NEAR THE COASTAL
SLOPES OF THE MOUNTAINS. UPPER TROUGH AND SURFACE COLD FRONT WILL
MOVE INTO SOCAL LATE THU AFTN AND BRING A CHANCE OF SHOWERS MAINLY
00-08Z FRI.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM 7 PM THURSDAY TO 7 AM
FRIDAY. SEE LAXCWFSGX.

PUBLIC...DA
AVIATION...LAVIS
Hazardous weather outlook, Dec 19, 4:00 PM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST WED DEC 19 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-201200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL BRING A CHANCE OF SHOWERS THURSDAY NIGHT WITH
LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS...DESERT AND IN THE
COASTAL WATERS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS FOR
THURSDAY EVENING THROUGH FRIDAY MORNING. SEE LAXCWFSGX FOR DETAILS.

OFFSHORE FLOW WILL DEVELOP FRIDAY AND SATURDAY WITH LOCAL STRONG
GUSTY WINDS AT TIMES...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:02 AM PSTCoastal Flood AdvisorySGXSan Diego5 days

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.